Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 67, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 5, 2005, 9:46 PM EDT for Wayne County, Ohio. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 9:46 PM EDT (01:46 UTC)
- Expired
- Jun 5, 2005, 11:00 PM EDT
- In force
- 74 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Wayne County, OH
The radar
The Cleveland radar (KCLE), 70 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 6:40 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 060146
SVRCLE
OHC169-060300-
/O.NEW.KCLE.SV.W.0067.050606T0146Z-050606T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
946 PM EDT SUN JUN 5 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN NORTHEAST OHIO
* UNTIL 1100 PM EDT
* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 19
MILES WEST OF WOOSTER...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ORRVILLE...
DALTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4094 8165 4071 8165 4072 8179 4073 8181
4073 8191 4074 8192 4074 8203 4074 8204
4074 8212 4094 8212
$$2 follow-up statements
000
WWUS51 KCLE 060232 RRA
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1033 PM EDT SUN JUN 5 2005
OHC169-060300-
/O.CON.KCLE.SV.W.0067.000000T0000Z-050606T0300Z/
WAYNE OH-
1033 PM EDT SUN JUN 5 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM EDT FOR
WAYNE COUNTY...
AT 1029 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR ORRVILLE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CONGRESS...
WOOSTER...
SMITHVILLE...
APPLE CREEK...
MARSHALLVILLE...
DALTON...
LAT...LON 4094 8165 4071 8165 4072 8179 4073 8181
4073 8191 4074 8192 4074 8203 4074 8204
4074 8212 4094 8212
$$000
WWUS51 KCLE 060300 RRA
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1101 PM EDT SUN JUN 5 2005
OHC169-060311-
/O.EXP.KCLE.SV.W.0067.000000T0000Z-050606T0300Z/
WAYNE OH-
1101 PM EDT SUN JUN 5 2005
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
1100 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4094 8165 4071 8165 4072 8179 4073 8181
4073 8191 4074 8192 4074 8203 4074 8204
4074 8212 4094 8212
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:43 PM EDT, 6 hours 3 minutes earlier.
Area forecast discussion, Jun 5, 3:43 PM EDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 343 PM EDT SUN JUN 5 2005 .SHORT TERM (TONIGHT-WED)... THUNDERSTORMS BEGINNING TO FIRE WITH AMPLE INSTABILITY/NO CAP AND APPROACHING STRONG SHORTWAVE ACROSS MI/IN/IL. CLE CWA JUST AS RIPE...BUT LACKING FORCING FEATURE FOR THE TIME BEING. EXPECT SHOWERS/TS TO MOST LIKELY CLIP WESTERN COUNTIES WITH SOME REACHING STRONG/SEVERE LIMITS...ESPECIALLY IN MODERATE RISK AREA. COLD FRONT AND MAIN UPPER TROUGH STILL WAY OFF TO THE WEST BUT WILL MOVE THROUGH OVERNIGHT/CLOSER TO MORNING. THATS WHERE MORE OF THE CHALLENGE COMES IN. HOW MANY SHRA/TS WILL BE SPARKED/CONTINUE BY/WITH THESE FEATURES ACROSS THE CWA. GUID POPS VARY FROM NO RAIN TO MID CHC POPS. HAVE BEST POPS THIS EVENING WEST...LOWERING THEM AS THE NIGHT WEARS ON AND WITH EASTWARD PROPAGATION. IF SOLID LINE FORMS FROM CONVECTION TO OUR WEST...WE HAVE BETTER CHCS OF PRECIP MAKING IT FURTHER EAST. WENT WITH GENERIC PARTLY CLOUDY SKIES FOR TONIGHT...BUT THAT MAY NEED TWEAKING...AT LEAST IN THE GRIDS...DEPENDING ON HOW MUCH DEBRIS CLOUDINESS LINE OF STORMS PRODUCE. WARM NIGHT TONIGHT. TOMORROW MAIN TROUGH WILL STILL NEED TO EXIT THE AREA AND ADDITIONAL SCT SHRA/TS TO DEVELOP ACROSS SOUTHEAST COUNTIES TOMORROW AFTERNOON. TEMPS NOT TO COME DOWN TOO MUCH AFTER THIS SYSTEM PASSES TOMORROW...STILL MID/UPPER 80S WITH NO HUMIDITY RELIEF. THEN WE SHOULD REMAIN DRY FROM TUE-THU AS A FLAT RIDGE DEVELOPS...KEEPING US ON THE WARM SIDE. && .LONG TERM (THU-SUN)... BY FRI A FRONT WILL BE IN THE VICINITY JUST TO OUR NORTHWEST WITH MOISTURE ROTATING AROUND SUBTROPICAL HIGH. HAVE INCREASED/TWEAKED TIMING OF GOING POPS FOR THIS TIME PERIOD TO REFLECT INCREASED CHC THROUGH THE CENTRAL HIGHLANDS...AND THEN BRINGING CHC PRECIP THROUGH WITH THE FRONT. THIS FRONT LOOKS TO STALL SOMEWHERE IN THE REGION...HERE OR NORTH...KEEPING CHC INTO SAT...DEPENDING ON HOW WELL RIDGE ESTABLISHES ITSELF. SUN MOST UNCERTAIN WITH WESTERN TROUGH POSSIBLY LIFTING OUT. && .AVIATION (18-18)... WL CONT PREV TAF TREND OF BRINGING THREAT FOR SCT TSRA ACRS TAFS SITES FM W TO E THIS AFTN AND EVE AS WEAKENING CDFNT MOVS E INTO ERN OH BY 18Z MON. AMS VERY UNSTBL THIS AFTN AND EVE FOR STG TO PSBLY SVR TSRA BUT LACKING GUD FOCUS MECHANISM. WL USE CURRENT CONDS AT 17Z TO TRY AND BEST TIME ANY TEMPO GPS FOR TSRA...OTRW WL JUST USE VCTS TO INDICATE TIME PD WHEN FELL BEST THREAT FOR SCATTERED TSRA MAY EXIST. TOL WL BE MOST LIKELY TAF SITE FOR PSBL SVR TSRA WITH WND GUSTS OF 50 KT OR MORE. SLY WND FLOW SHIFTING TO SW SHUD KP FOG THREAT AWAY TNGT. THREAT FOR PRECIP SHUD BE OVR FM CLE TO MFD AND POINTS W BY 12Z MON MORN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...ADAMS
Hazardous weather outlook, Jun 5, 5:01 AM EDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 501 AM EDT SUN JUN 5 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-060900- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 501 AM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE (SLIGHT RISK) OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO...GENERALLY WEST OF INTERSTATE 71...BY LATE AFTERNOON INTO TONIGHT. THE STORM PREDICTION CENTER HAS FORECAST A MODERATE RISK OF SEVERE STORMS ACROSS EXTREME NORTHWEST OHIO. A COLD FRONT WAS OVER THE MISSISSIPPI VALLEY. STORMS WILL DEVELOP WELL IN ADVANCE OF THE FRONT OVER LOWER MICHIGAN AND INDIANA ALONG OUTFLOW BOUNDARIES IN AN AREA OF MAXIMUM DESTABILIZATION TODAY. THESE STORMS WILL MOVE INTO NORTHWEST OHIO BY LATE AFTERNOON OR EVENING. THE STORMS WILL THEN WEAKEN OVERNIGHT AS THEY MOVE EAST. .DAYS TWO THROUGH SEVEN... STORMS WILL REDEVELOP AHEAD OF THE WEAKENING COLD FRONT ON MONDAY. THE STORMS WILL LIKELY DEVELOP JUST EAST OF INTERSTATE 71 AND THERE IS A CHANCE OF SEVERE STORMS OVER NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA MONDAY MIDDAY AND AFTERNOON. THE STORMS SHOULD MOVE EAST INTO CENTRAL PENNSYLVANIA BY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR EVENING...PARTICULARLY FOR NORTHWEST OHIO. KOSARIK
In the hours before
Local storm report, Jun 5, 8:27 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
0827 PM EDT SUN JUN 05 2005
..TIME(EDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0824 PM LUCAS COUNTY 911 SK 0N 0W
06/05/2005 OTTAWA OH STORM SPOTTER
STATE RT 163 AND RT 51. WIRES DOWN AND GRASS FIRE
0812 PM WIND LUCAS COUNTY 911 SK 0N 0W
06/05/2005 0.00 MPH LUCAS OH STORM SPOTTER
8 INCH LIVE TREE DOWN. WATERVILLE, OH
0803 PM WIND LUCAS COUNTY 911 SK 0N 0W
06/05/2005 0.00 MPH OTTAWA OH STORM SPOTTER
OTTAWA COUNTY. ROUTE 2 EAST OF DAVIS BESSIE. LINES DOWN.
POLE ON FIRE.
0745 PM WIND LUCAS COUNTY 911 SK 0N 0W
06/05/2005 45.00 MPH LUCAS OH STORM SPOTTER
GUSTING 55-60. WESTERN LUCAS COUNTY NEAR FULTON COUNTYLocal storm report, Jun 5, 9:20 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
0920 PM EDT SUN JUN 05 2005
..TIME(EDT) ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ...COUNTY LOCATION...ST.....SOURCE...
..REMARKS..
0901 PM LUCAS COUNTY 911 SK 0N 0W
06/05/2005 SANDUSKY OH STORM SPOTTER
1/2 MILE EAST OF 51. AT ROUTE 20. 2 FOOT DIAMETER TREE DOWN
ON HOUSE.
0833 PM LUCAS COUNTY 911 SK 0N 0W
06/05/2005 OTTAWA OH STORM SPOTTER
WOODVILLE... 12-18 INCH LIMB DOWN X2, DIFFERENT THAN EARLIER
REPORT. 1...WEST END TOWN. 1 CENTER TOWN. ROUTE 20.
0830 PM WIND LUCAS COUNTY 911 SK 0N 0W
06/05/2005 0.00 MPH WOOD OH STORM SPOTTER
20 INCH TREE DOWN. BOWLING GREEN. POWER LINES DOWN
0830 PM LUCAS COUNTY 911 SK 0N 0W
06/05/2005 OTTAWA OH STORM SPOTTER
WOODVILLE...12INCH LIMB DOWNThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:10 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 70 min |
| Jun 5, 8:19 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 61 min |
| Jun 5, 8:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 55 min |
| Jun 5, 8:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Jun 5, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 66 min |
| Jun 5, 8:44 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 46 min |
| Jun 5, 8:47 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 43 min |
| Jun 5, 9:15 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 60 min |
| Jun 5, 9:22 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 68 min |
| Jun 5, 9:24 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 66 min |
| Jun 5, 9:32 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 73 min |
| Jun 5, 9:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Jun 5, 9:43 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 47 min |
| Jun 5, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 70 min |
| Jun 5, 11:52 PM EDT | Special Marine Warning | CLE | 83 min | |
| Jun 6, 4:57 AM EDT | Severe Thunderstorm Warning | CLE | Marion, Morrow | 49 min |
| Jun 6, 6:01 AM EDT | Severe Thunderstorm Warning | CLE | Ashland, Medina, Wayne | 45 min |
| Jun 6, 7:21 AM EDT | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.